Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Five-diagonal sixth-order methods for two-point boundary value problems involving fourth-order differential equations

Author: C. P. Katti
Journal: Math. Comp. 35 (1980), 1177-1179
MSC: Primary 65L10
MathSciNet review: 583494
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a sixth order finite difference method for the two-point boundary value problem $ {y^{(4)}} + f(x,y) = 0$, $ y(a) = {A_0}$, $ y(b) = {B_0}$, $ y\prime (a) = {A_1}$, $ y\prime (b) = {B_1}$. In the case of linear differential equations, our difference scheme leads to five-diagonal linear systems.

References [Enhancements On Off] (What's this?)

  • [1] RIAZ A. USMANI, "Discrete variable methods for a boundary value problem with engineering applications," Math. Comp., v. 32, 1978, pp. 1087-1096. MR 0483496 (58:3497)
  • [2] M. M. CHAWLA & C. P. KATTI, "Finite difference methods for two-point boundary value problems involving high order differential equations," BIT, v. 19, 1979, pp. 27-33. MR 530112 (80h:65055)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society